Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 48, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 18, 2009, 4:17 PM EDT for Sumter County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 18, 2009, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 182017 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 417 PM EDT SAT APR 18 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR PORTIONS OF WEST CENTRAL FLORIDA... .DRY AIR WILL REMAIN OVER PORTIONS OF WEST CENTRAL FLORIDA AROUND THE TAMPA BAY AREA UNTIL THIS EVENING FOR 4 HOURS OR MORE OF CRITICALLY LOW HUMIDITY WITH WINDS OF 10 TO 15 MPH. FLZ042-043-048-049-051-055-182300- /O.NEW.KTBW.FW.W.0048.090418T2017Z-090418T2300Z/ CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE- 417 PM EDT SAT APR 18 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 18, 1:38 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 18, 1:38 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 138 PM EDT SAT APR 18 2009 .SYNOPSIS...AN UPPER RIDGE IS OVER THE PACIFIC COASTAL STATES WITH A LOW ABOVE THE CENTRAL ROCKIES/PLAINS AS A SECOND RIDGE REACHES FROM THE EAST GULF TO THE OHIO VALLEY. MEANWHILE AT THE SURFACE A LOW IN WESTERN NE/KS HAS A FRONT EXTENDING TO THE GREAT LAKES ALONG WITH A DRYLINE AND A SECOND FRONT SOUTH TO MEXICO. HIGH PRESSURE ALONG THE SE US. COAST RIDGES ACROSS FL TO CUBA. && .SHORT TERM (TONIGHT - MONDAY)...UPPER RIDGE SLIDES ACROSS THE STATE SUN WITH STABLE CONDITIONS AS THE SURFACE HIGH MOVES EAST OVER THE ATLANTIC AS IT RIDGES BACK ACROSS FL TO THE GULF WITH EAST WINDS SHIFTING TO SOUTHERLY...EXCEPT SOUTHWEST ALONG THE COAST IN THE AFTERNOON. TEMPERATURES WILL RUN CLOSE TO AVERAGE. BY MON...THE UPPER LOW HAS LIFTED UP INTO THE GREAT LAKES REGION AS AN OPEN TROUGH...PUSHING THE RIDGE EAST OF FL. THE SURFACE REFLECTION OF THE UPPER LOW IS IN THE OHIO VALLE WITH A TRAILING COLD FRONT MOVING SOUTHEASTWARD. CURRENT TIMING OF THE FRONT IS NEAR THE NATURE COAST BY LATE MON AFTERNOON. THIS FRONT APPEAR NOT TO BE AS STRONG AS THE ONE LAST WEEK. SOUTH AND SW FLOW...AHEAD OF THE FRONT AND THE UPPER TROUGH DIGGING INTO THE GULF...WILL PROVIDE AMPLE MOISTURE AND ENERGY FOR SHOWERS AND THUNDERSTORMS. SLIGHT CHANCE OF STORMS BEGIN BEFORE DAYBREAK IN THE NORTH AND THEN BECOME A CHANCE FOR THE MORNING BEFORE SPREADING SOUTH FOR THE AFTERNOON. SOUTHERLY FLOW AND INCREASING CLOUDS SUNDAY NIGHT WILL KEEPS MINS ABOVE NORMAL. THE CONTINUED CLOUDINESS ALONG WILL RAINFALL WILL KEEP HIGHS AT OR JUST BELOW AVERAGE. .LONG TERM (MONDAY NIGHT-SATURDAY)...A MID/UPPER LEVEL TROUGH WILL BE OVER THE EASTERN U.S. THROUGH WEDNESDAY THEN SHIFT OUT INTO THE WESTERN ATLANTIC LATE IN THE WEEK AS A RIDGE BUILDS NORTH. AT THE SURFACE...THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT AND EARLY TUESDAY ACCOMPANIED BY SOME CLOUDS AND A FEW SHOWERS AND THUNDERSTORMS. SOME COOLER DRIER AIR WILL OVERSPREAD THE REGION FOR MID-WEEK AS HIGH PRESSURE BUILDS OVER THE AREA. THIS HIGH WILL SETTLE ALONG THE SOUTHEAST U.S. COAST LATE IN THE WEEK SETTING UP A BREEZY EASTERLY FLOW ACROSS FLORIDA. TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES BELOW NORMAL DURING MID-WEEK THEN CLIMB BACK TO NEAR NORMAL BY THE WEEKEND. && .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH EARLY SUNDAY. COULD SEE A SEA BREEZE AT TPA/PIE/SRQ LATE THIS AFTERNOON... OTHERWISE THE EASTERLY FLOW IS EXPECTED TO CONTINUE. && .MARINE...WINDS SHIFT TO SE TONIGHT AND PICK UP...REACHING CAUTION SPEEDS ON THE OUTER WATERS LATE. WINDS CONTINUE SOUTH TO SW..WITH OUTER WATERS NEAR OR AT ADVISORY SPEEDS...UNTIL LATE MON NIGHT WHEN THE FRONT MOVES THROUGH WITH NW WINDS. SPEEDS MAY BE BRIEFLY IN ADVISORY RANGE BUT THEN DROP OFF AS WEAK HIGH PRESSURE BUILDS IN TUE NIGHT. && .FIRE WEATHER...WE CONTINUE TO WATCH THE RH DIMINISH. HOWEVER... EXPECT FLOW ALONG THE COAST TO SHIFT TO ONSHORE AND A SLIGHT INCREASE IN CLOUDS AND MOISTURE TO WORK IN FROM THE EAST...WHICH SHOULD LIMIT DURATIONS. ROBUST WINDS THIS MORNING HAVE SETTLED DOWN SOME...SO FOR NOW WILL JUST HEADLINE 1 TO 3 HOURS. SOME DRY AIR REMAINS SUN BUT ONLY IN THE CENTRAL INTERIOR WITH A COUPLE OF HOURS AT CRITICAL VALUES. THEN NO CONCERNS UNTIL HIGH PRESSURE BUILDS IN MIDWEEK WITH DRIER AIR. && .PRELIMINARY POINT TEMPS/POPS... TPA 62 81 67 80 / 5 5 10 40 FMY 61 83 65 83 / 5 5 10 30 GIF 60 84 65 82 / 5 5 10 40 SRQ 60 80 66 79 / 5 5 10 40 BKV 55 82 59 79 / 5 5 20 50 SPG 67 80 69 78 / 5 5 10 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Apr 18, 5:01 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EDT SAT APR 18 2009 FLZ039-042-043-048>052-055>057-060>062-065-181500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 501 AM EDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... LAST NIGHTS EASTERLY SURGE WILL CONTINUE OVER THE OFFSHORE WATERS THIS MORNING WITH EASTERLY WINDS OF AROUND 20 KNOTS. WINDS WILL DIMINISH LATER THIS MORNING. ANOTHER SURGE WILL MOVE ACROSS THE WATERS TONIGHT AND MAY AGAIN RESULT IN MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITIES WILL BOTTOM OUT BETWEEN 30 AND 35 PERCENT THIS AFTERNOON. IN SOME AREAS...THESE LOW HUMIDITIES MAY BE ACCOMPANIED BY WINDS OF NEAR 15 MPH...RESULTING IN HAZARDOUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION AHEAD OF THE FRONT. LATEST MODEL RUNS SUGGEST ANY THREAT FOR SEVERE STORMS SHOULD STAY NORTH OF OUR AREA...BUT A FEW STRONG STORMS CANNOT BE RULED OUT. THE THREAT FOR STRONG STORMS WILL END LATE MONDAY OR MONDAY NIGHT AS THE FRONT MOVES BY. ...WIND AND SEA IMPACT... MARGINAL WINDS AND SEAS ARE EXPECTED AHEAD OF THE FRONT...WITH IMPROVING CONDITIONS BEHIND THE FRONT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.